Eruption of palmoplantar pustular psoriasis in patient treated with anti-androgen therapy for prostate cancer and aggravation of lesions after statin treatment
- 82 Downloads
The article focuses on the eruption of palmoplantar pustular psoriasis, which was documented in a 53-year-old man diagnosed with prostate cancer with bone metastases. This clinical finding was made during routine hormone therapy and palliative radiotherapy. The local improvement in skin lesions was achieved following administration of topical ointments and the use of UVA 311 nm radiation therapy. The management of prostate cancer in this subject resulted in malaise, onset of diabetes mellitus and increased concentration of serum lipids. Interestingly, a few days after the statin treatment was initiated, the intensive pustule eruption was observed as well as severe pain and burning sensation in the palms and soles. The dermatological treatment led to significant improvement. The patient is still receiving oncological therapy and is monitored by dermatologists on a regular basis.
KeywordsPsoriasis Prostate cancer Hormone therapy Statin
Unable to display preview. Download preview PDF.
- Norata GD, Cattaneo P, Poletti A, Catapano AL. The androgen derivative 5alpha-androstane-3beta,17beta-diol inhibits tumor necrosis factor alpha and lipopolysaccharide induced inflammatory response in human endothelial cells and in mice aorta. Atherosclerosis. 2010;212:100–106PubMedCrossRefGoogle Scholar
- Kalinchenko SY, Tishova YA, Mskhalaya GJ, Gooren LJ, Giltay EJ, Saad F. Effects of testosterone supplementation on markers of the metabolic syndrome and inflammation in hypogonadal men with the metabolic syndrome: the double-blinded placebo-controlled Moscow study. Clin Endocrinol (Oxf). 2010;73:602–612CrossRefGoogle Scholar
- Rajpara AN, Goldner R, Gaspari A. Psoriasis: can statins play a dual role? Dermatol Online J. 2010;16:2Google Scholar